Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 2, 2012, 9:48 PM EDT for Daviess County, Indiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 9:48 PM EDT (01:48 UTC)
- Expired
- Aug 2, 2012, 10:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Indianapolis, IN
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
935
WWUS83 KIND 030148
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT THU AUG 2 2012
INZ068-030245-
DAVIESS-
948 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS COUNTY UNTIL 1045 PM
EDT...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF WASHINGTON...OR 10 MILES EAST OF
VINCENNES...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WASHINGTON...
PLAINVILLE...
GLENDALE FISHERY...
MONTGOMERY...
CANNELBURG...
WEST BOGGS LAKE...
ODON...
ALFORDSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3854 8723 3861 8725 3861 8724 3865 8725
3866 8724 3866 8726 3869 8728 3877 8724
3877 8726 3878 8724 3882 8724 3881 8722
3884 8717 3891 8690 3882 8691 3881 8692
3850 8693
TIME...MOT...LOC 0148Z 256DEG 15KT 3866 8730
$$
NIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:09 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 2, 7:09 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 709 PM EDT THU AUG 2 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 314 PM EDT THU AUG 2 2012 HOTTER TEMPERATURES WILL RETURN THIS AFTERNOON AS HIGH PRESSURE MOVES SLOWLY EAST. THE HOT WEATHER WILL REMAIN INTO THE WEEKEND...ALONG WITH CHANCES FOR THUNDERSTORMS AS INCREASINGLY MOIST AND UNSTABLE AIR RESIDES ACROSS THE OHIO VALLEY. THE BEST CHANCE FOR RAIN WILL COME SATURDAY NIGHT INTO SUNDAY AS A COLD FRONT SWEEPS ACROSS CENTRAL INDIANA. HIGH PRESSURE WILL RETURN WITH COOLER TEMPERATURES AND DRY WEATHER FOR THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /TONIGHT/... ISSUED AT 314 PM EDT THU AUG 2 2012 THE BEGINNING OF THIS PERIOD COULD DETERMINE WHETHER WE BREAK OR TIE ANOTHER RECORD HIGH FOR INDY. THE MARK FOR TODAY IS 98 FROM 1888. RIGHT NOW WE ARE HOLDING STEADY AT 96...BUT AS IS TYPICAL FOR THIS TIME OF YEAR AND ENVIRONMENT...WE WILL LIKELY SEE THE NUMBERS CLIMB A LITTLE HIGHER BETWEEN NOW AND EARLY THIS EVENING. OTHERWISE IN TERMS OF PRECIPITATION...CHANCES DO NOT LOOK TO PROMISING TONIGHT AND ACTUALLY FOR THE FIRST HALF OF THIS WEEKEND AS WELL. GUIDANCE REMAINS CONSISTENT IN DEVELOPING A CONVECTIVE COMPLEX OVER THE MID MISSISSIPPI VALLEY TONIGHT IN THE VICINITY OF A WARM FRONT. THESE STORMS SHOULD STAY MOSTLY TO THE SOUTH OF THE CWA...RIDING THE PERIPHERY OF THE RIDGE AND MOVE SOUTHEAST INTO THE TENNESSEE VALLEY BY MIDDAY FRIDAY. THE NORTHERN END OF THIS AREA OF SHOWERS AND POSSIBLY THUNDERSTORMS COULD REACH THE FAR SW/S TIER OF COUNTIES...AND THIS HAS BEEN INDICATED IN THE FORECAST WITH A LOW CHANCE POPS. LOWS MID 60S TO LOW 70S. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... ISSUED AT 314 PM EDT THU AUG 2 2012 FORECAST CHALLENGES REMAIN FOCUSED ON PRECIP CHANCES AND HIGH TEMPERATURES. PRECIP CHANCES DO NOT APPEAR MORE PROMISING ON FRIDAY OR FRIDAY NIGHT AS FORCING MECHANISM REMAINS FOCUSED TO THE SOUTH OF THE FORECAST AREA IN CLOSER PROXIMITY TO FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE. ELSEWHERE ACROSS THE FORECAST AREA...LACK OF APPRECIABLE FORCING ALOFT WILL COUNTERACT SLOWLY INCREASING MOISTURE AND INSTABILITY AND SHOULD LIMIT CONVECTIVE DEVELOPMENT TO ISOLATED AT BEST. BEST SHOT AT PRECIP THIS WEEKEND COMES LATE SAT NIGHT INTO EARLY SUNDAY AS COLD FRONT IS DUE TO SWEEP ACROSS THE REGION. EVEN THOUGH GUIDANCE HAS BEEN VERY INCONSISTENT THE TIMING...PLACEMENT...AND EVEN MOISTURE WITH THIS FEATURE. DROPPED LIKELY POPS ACROSS THE NORTH FOR SAT NIGHT AND WENT WITH SCATTERED INSTEAD. BELIEVE THIS BEST REPRESENTS WHAT IS LIKELY TO PAN OUT AT THIS TIME. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ISSUED AT 202 PM EDT THU AUG 2 2012 A LINGERING FRONTAL BOUNDARY ON SUNDAY NIGHT MAY RESULT IN SOME SHRA OR TSRA ON SUNDAY EVENING...PARTICULARLY ACROSS THE EASTERN PARTS OF THE FORECAST AREA. DRY WEATHER IS EXPECTED FOR THE REST OF THE FORECAST PERIOD. IN THE WAKE OF THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY...THE GFS AND ECMWF INDICATE NW FLOW TO CONTINUE ALOFT WITH LITTLE IN THE WAY OF UPPER SHORT WAVES OR DYNAMICS PASSING THROUGH THE NEXT WORK WEEK. THE LOWER LEVELS REMAIN DOMINATED A LARGE BUT POORLY ORGANIZED AREA OF HIGH PRESSURE OVER THE EASTERN THIRD OF THE UNITED STATES. SURFACE MOISTURE REMAINS RATHER HAPHAZARD...WITH A FAILURE OF ANY SOUTHERLY FLOW OR ARRIVAL OF GULF MOISTURE. THUS WILL TREND TOWARD A DRY FORECAST FOR MUCH OF THE WEEK. GIVEN THE DRY CONDITIONS HAVE TRENDED TEMPERATURES WARMER THAN ALLBLEND...WITH HIGHS NEAR 90 MUCH OF THE WEEK. && .AVIATION /DISCUSSION FOR THE 03/00Z TAFS/... ISSUED AT 709 PM EDT THU AUG 2 2012 VFR THROUGH THE PERIOD. CONVECTIVE CLUSTER OVER SOUTH CENTRAL ILLINOIS WILL PUSH SOUTHEAST ALONG THE INSTABILITY GRADIENT...BUT MAY MANAGE GET WITHIN SEVERAL MILES OF HUF/BMG. WILL INCLUDE VCTS FOR A PERIOD THIS EVENING AS A RESULT. OTHERWISE...ONLY MID AND HIGH CLOUDS EXPECTED OVERNIGHT WITH WINDS BECOMING LIGHT AND VARIABLE TO CALM. ALTHOUGH SOME GUIDANCE SUGGESTS LIGHT FOG...THIS HAS BEEN A COMMON THEME AS OF LATE AND EXTREMELY DRY GROUND OWING TO ONGOING DROUGHT HAS PREVENTED THIS THE LAST SEVERAL MORNINGS. WILL CONTINUE WITH P6SM FORECAST. COULD SEE SOME CONVECTIVE DEVELOPMENT TOMORROW AFTERNOON AS CONVECTIVE TEMPERATURES ARE WELL WITHIN REACH. HAVE INCLUDED A PROB30 FOR POSSIBLE AFTERNOON THUNDERSTORMS. SREF PROBABILITIES SUPPORT THIS...ALTHOUGH EXPECTING THAT COVERAGE SHOULD BE ISOLATED TO WIDELY SCATTERED AT BEST. WINDS WILL BE NEAR OR BELOW 10KT THROUGH THE PERIOD OUTSIDE OF ANY THUNDERSTORMS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....PUMA AVIATION...NIELD
Hazardous weather outlook, Aug 2, 9:07 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 907 PM EDT THU AUG 2 2012 INZ021-028>031-035>049-051>057-060>065-067>072-040115- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 907 PM EDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS LATE TONIGHT SOUTHWEST OF A SULLIVAN TO BEDFORD LINE. HAZARDS: DANGEROUS LIGHTNING...BRIEF DOWNPOURS AND GUSTY WINDS. TIMING: LATE EVENING THROUGH MIDNIGHT. DISCUSSION: THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG A FRONTAL BOUNDARY IN THE MID MISSISSIPPI VALLEY TONIGHT MOVING ACROSS THE LOWER OHIO VALLEY EARLY FRIDAY MORNING. A FEW OF THESE STORMS MAY IMPACT THE LOWER WABASH VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: PERIODIC THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE... ESPECIALLY SATURDAY NIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES THROUGH CENTRAL INDIANA. STORMS WILL BE CAPABLE OF DANGEROUS LIGHTNING...BRIEF HEAVY RAINFALL AND GUSTY WINDS. HEAT INDICES OF 100 TO 105 DEGREES ARE POSSIBLE BOTH FRIDAY AND SATURDAY AFTERNOONS...ESPECIALLY OVER THE WABASH VALLEY. DISCUSSION: SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE EAST ACROSS THE OHIO VALLEY FRIDAY AND SATURDAY PROVIDING THUNDERSTORM CHANCES. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL COME LATE SATURDAY NIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES THROUGH CENTRAL INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 2, 9:05 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT THU AUG 2 2012
INZ060-067-030200-
KNOX-SULLIVAN-
905 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORM ADVISORY FOR KNOX AND SULLIVAN COUNTIES UNTIL
1000 PM EDT...
AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALESTINE TO 10
MILES SOUTH OF MOUNT CARMEL...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
VINCENNES...
SULLIVAN...
MEROM...
GRAYSVILLE...
TURTLE CREEK RESERVOIR...
VINCENNES UNIVERSITY...
DECKER...
SHELBURN...
OAKTOWN...
CARLISLE...
PAXTON...
BRUCEVILLE...
MONROE CITY...
FREELANDVILLE...
BICKNELL...
WHEATLAND...
PLEASANTVILLE...
DUGGER...
EDWARDSPORT...
SANDBORN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3847 8776 3851 8765 3864 8763 3874 8751
3886 8756 3896 8752 3907 8759 3910 8765
3918 8762 3917 8724 3891 8724 3890 8712
3881 8725 3869 8728 3865 8724 3854 8724
3850 8730 3854 8735 3853 8746 3841 8774
TIME...MOT...LOC 0105Z 277DEG 15KT 3905 8762 3827 8773
NIELDSpecial weather statement, Aug 2, 9:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT THU AUG 2 2012
INZ068-030245-
DAVIESS-
948 PM EDT THU AUG 2 2012
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS COUNTY UNTIL 1045 PM
EDT...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF WASHINGTON...OR 10 MILES EAST OF
VINCENNES...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WASHINGTON...
PLAINVILLE...
GLENDALE FISHERY...
MONTGOMERY...
CANNELBURG...
WEST BOGGS LAKE...
ODON...
ALFORDSVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3854 8723 3861 8725 3861 8724 3865 8725
3866 8724 3866 8726 3869 8728 3877 8724
3877 8726 3878 8724 3882 8724 3881 8722
3884 8717 3891 8690 3882 8691 3881 8692
3850 8693
TIME...MOT...LOC 0148Z 256DEG 15KT 3866 8730
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:05 PM EDT | Special Weather Statement | IND | Knox, Sullivan | 55 min |
| Aug 2, 9:17 PM EDT | Severe Thunderstorm Warning | IND | Knox | 38 min |
| Aug 2, 10:38 PM EDT | Areal Flood Advisory | IND | Knox | 3 hr |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.